Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

should i start sinemet


  • Please log in to reply
8 replies to this topic

#1 DANCER

DANCER

    Advanced Member

  • Members
  • PipPipPip
  • 179 posts

Posted 25 March 2012 - 07:20 PM

hi fellow parkies

Does anyone have advice for me? I am on mirapex, but considering adding a small amount of sinemet. i am 54 and have had pd for over 6 years. i have tried requip which had more side effects than mirapex. I am not sure if i should put it off taking simemet , but symptoms are getting worse.

please advise,
dancer

#2 Silverfoxx

Silverfoxx

    Advanced Member

  • Members
  • PipPipPip
  • 144 posts
  • LocationPitman, NJ USA

Posted 25 March 2012 - 08:52 PM

hi fellow parkies

Does anyone have advice for me? I am on mirapex, but considering adding a small amount of sinemet. i am 54 and have had pd for over 6 years. i have tried requip which had more side effects than mirapex. I am not sure if i should put it off taking simemet , but symptoms are getting worse.

please advise,
dancer


Hi Dancer, What does your MDS say? Does he/she think it's in your best interest, medically speaking, to try Sinemet?

Personally, Mirapex is just like Requip. Mood and mind altering and far too many addictive compulsive side effects! Sinemet, or its generic equivalent, carbidopa/levodopa. do not have those side effects, and usually a doc will rx it first just to be sure the patient has PD! For most docs Sinemet is the "Gold Standard" of PD treatment.

So Dancer, my personal advice would be to get off of the mirapex as soon as you can (a Dr controlled downward titration), DO NOT "CCOLD TURKEY" THE MIRAPEX! When you're off the mirapex, your MDS will/should put you on a slow upward doseage over four or five weels of Sinement or its generic equivalent. When you first begin taking sinemet you might experience some queasiness/nausea. This should cease in about a week. Plus, no other side effects and the generic sinemet, which I've been taking since 2004, is so much cheaper than the mirapex, and it should take care off your PD symptomss much better than thee mirapex.

There is a caveat to what I've shared with you Dancer. You must keep in your mind that PD is a very difficult disease for doctors to #1, diagnose, and /32, to treat. What med works for one PWP may not work for all PWP. Let us know what you and/or you MDS think and decide. We care, your doc doesn't have PD!

Jim Evridge "AKA:SILVERFOXX_FIGHTING_BACK"
"Sometimes our light goes out but is blown into a flame by another human being. Each of us owes our deepest thanks to those who have rekindled this light." Albert Schweitzer

#3 DANCER

DANCER

    Advanced Member

  • Members
  • PipPipPip
  • 179 posts

Posted 25 March 2012 - 09:28 PM

Hi Dancer, What does your MDS say? Does he/she think it's in your best interest, medically speaking, to try Sinemet?

Personally, Mirapex is just like Requip. Mood and mind altering and far too many addictive compulsive side effects! Sinemet, or its generic equivalent, carbidopa/levodopa. do not have those side effects, and usually a doc will rx it first just to be sure the patient has PD! For most docs Sinemet is the "Gold Standard" of PD treatment.

So Dancer, my personal advice would be to get off of the mirapex as soon as you can (a Dr controlled downward titration), DO NOT "CCOLD TURKEY" THE MIRAPEX! When you're off the mirapex, your MDS will/should put you on a slow upward doseage over four or five weels of Sinement or its generic equivalent. When you first begin taking sinemet you might experience some queasiness/nausea. This should cease in about a week. Plus, no other side effects and the generic sinemet, which I've been taking since 2004, is so much cheaper than the mirapex, and it should take care off your PD symptomss much better than thee mirapex.

There is a caveat to what I've shared with you Dancer. You must keep in your mind that PD is a very difficult disease for doctors to #1, diagnose, and /32, to treat. What med works for one PWP may not work for all PWP. Let us know what you and/or you MDS think and decide. We care, your doc doesn't have PD!

Jim Evridge "AKA:SILVERFOXX_FIGHTING_BACK"



#4 DANCER

DANCER

    Advanced Member

  • Members
  • PipPipPip
  • 179 posts

Posted 25 March 2012 - 09:32 PM

HI Silverfox
Thank you for your input - I appeciate it. I am going to DR this week so I will discuss options with him, but I wanted some feedback from PWP.
all the best!
Dancer

#5 CynthiaM

CynthiaM

    Advanced Member

  • Members
  • PipPipPip
  • 407 posts
  • LocationArkansas

Posted 25 March 2012 - 11:15 PM

I'm with Jim on this one. I am loving my Sinemet! So much better results for me than with Mirapex. Sinemet wasn't great at first, but it was because I wasn't getting enough of it close enough together. Now I just have to convince my Neurologist that it is what I need. When Sinemet didn't work well enough he switched me to Stalevo. The dosage of Stalevo has double the amount of Sinemet in it along with 200mg of Entacapone. The Entacapone makes me very sleepy. It is supposed to make the Sinemet work longer, but that doesn't matter when it makes you take 3 or 4 naps a day. So I switched myself back to Sinemet and took it at the same dosage per day as the Stalevo was giving me and I take 1 25/100 pill 8 times a day. With Stalevo I was getting 50/200 4 times a day. With the way I am dosing myself I feel better than I have in several years.

I was one of the people that Mirapex affected in a very negative way. Compulsive behavior was a real problem with me and the withdrawals were horrible. I don't understand why it is even allowed on the market. It has ruined many people's lives.
Life isn't about waiting for the storm to pass......It's about learning to dance in the rain.

#6 DANCER

DANCER

    Advanced Member

  • Members
  • PipPipPip
  • 179 posts

Posted 26 March 2012 - 06:14 AM

thanks Cynthia:
I have had a lot of issues with Mirapex, but am worried about long term use of Sinemet. THANK YOU for your comment. I appreciate your feedback.
have a great day!
Dancer

#7 Silverfoxx

Silverfoxx

    Advanced Member

  • Members
  • PipPipPip
  • 144 posts
  • LocationPitman, NJ USA

Posted 26 March 2012 - 02:02 PM

thanks Cynthia:
I have had a lot of issues with Mirapex, but am worried about long term use of Sinemet. THANK YOU for your comment. I appreciate your feedback.
have a great day!
Dancer


Hi Dancer, One thing I forgot to mention, until I saw your reply to Cynthia. You don't have to worry about the "long term use of Sinemet." I have been using it now for a little more than 10.5 years and it still works for me exactly as my first dose did those many years ago! I have very many PD friends who have even been taking it longer than I, and have suffered no ill effects from it. However, you do have a valid concern, because too much Sinemet, specifically the Levodopa, can be the cause of unwanted and uncomfortable body movements if too much is taken per dose. That is why the upward titration in doseage levels takes several weeks to complete. Your dose level is increased slowly until you reach the dose that will control your symptoms. That will be known as your daily dose level. If you take more than that you may develope dyskinesia, which is the involuntary muscle movements I described above. A good example of too much Levodopa is Michal J. Fox and his unwanted and uncontrollable movements.

Just remember what I told you before: What works for one PWP may have different results in other PWP's.

Take care, Jim Evridge

Edited by Silverfoxx, 26 March 2012 - 02:03 PM.

"Sometimes our light goes out but is blown into a flame by another human being. Each of us owes our deepest thanks to those who have rekindled this light." Albert Schweitzer

#8 DANCER

DANCER

    Advanced Member

  • Members
  • PipPipPip
  • 179 posts

Posted 26 March 2012 - 04:17 PM

Hi Dancer, One thing I forgot to mention, until I saw your reply to Cynthia. You don't have to worry about the "long term use of Sinemet." I have been using it now for a little more than 10.5 years and it still works for me exactly as my first dose did those many years ago! I have very many PD friends who have even been taking it longer than I, and have suffered no ill effects from it. However, you do have a valid concern, because too much Sinemet, specifically the Levodopa, can be the cause of unwanted and uncomfortable body movements if too much is taken per dose. That is why the upward titration in doseage levels takes several weeks to complete. Your dose level is increased slowly until you reach the dose that will control your symptoms. That will be known as your daily dose level. If you take more than that you may develope dyskinesia, which is the involuntary muscle movements I described above. A good example of too much Levodopa is Michal J. Fox and his unwanted and uncontrollable movements.

Just remember what I told you before: What works for one PWP may have different results in other PWP's.

Take care, Jim Evridge



#9 DANCER

DANCER

    Advanced Member

  • Members
  • PipPipPip
  • 179 posts

Posted 26 March 2012 - 04:22 PM

thanka, Jim, i guess i am willing at this point to put up with the chance of some side effects to get relief. i have been getting little sleep on mirapex and have developed some compulsive behaviors. i will go on Thurs to DR - i'll let you know what happens.

you are kind to take time to write again.
with gratitude,
dancer




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users